Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What can cause chronic abdominal pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1970
Answered : 6147 Questions
Question
I have been having abdominal pain for over a month. I have history of uti so I visited my primary dr who did UA w/culture (all negative) and a full pelvic exam w/pap (also negative). In the last 24 hrs the pain has jumped from a 6/10 on the pain scale to a 9/10. With the severe outbreak of flu I want to avoid ER at all costs. 800mg of ibuprofen did not help one bit. Any help would be appreciated.
Thu, 7 Jun 2018 in Digestion and Bowels
 
 
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer:
Request for detailed information.

Detailed Answer:
Hi XXXX.
Thanks for using HCM for your health care issue.I have read your query in detain & understand your concern.
Abdomen is said to be a magic box....Many organs being present in abdominal cavity & each one being liable for acute pain like you have ... the diagnosis needs a specificity in site, type, associate symptoms & other proper history about it's occurrence & signs.
* If you provide me more details I would be able to think in a better way.
* The basic NOs for abdomen are not to massage or foment.It seems you have fomented a lot .... & that might be the cause of intense pain later on.
Waiting for more information please.
Till then take rest. Avoid massage/ foment. Take plenty of fluids.specially if there is vomiting( to avoid dehydration). If pain is too much & causing distress... immediate visit to ER.
Thanks
Thanks
Above answer was peer-reviewed by
 
Follow-up: What can cause chronic abdominal pain? 25 minutes later
its lower abdominal pain. constant. feels like a constant contraction ( I have 3 children 12 yrs, 10yrs and 1yr old) the only time I feel even the slightest relief is during urination, the moment my bladder is empty the extreme pain starts right back up. Left flank felt sore today. (hence my concern for UTI) I have a history of kidney stones, since I was 16 removed by lithotripsy. septic UTI in 2014. Abnormal (1 day a week) periods since the right side of my thyroid was removed in Nov 2016 due to 5cm benign mass was discovered. I had a Mirena IUD inserted in Sept 2017 and since then bleeding has been constant maybe 1-2 day breaks speraticly.
 
 
Answered by Dr. Vasudha Jayant Athavale 6 hours later
Brief Answer:
It could be Interstitial cystitis & hormonal imbalance .

Detailed Answer:
Hi XXXX,
Thanks for the added information.
Now it throws light on most possible cause of your pain.
1. - The old history of stones you had & also kidney infection have the root causes for your present agony. Both of the conditions have caused weakness in bladder muscles , which affects functioning of urinary bladder storing urine & complete evacuation of bladder), the condition is named Interstitial cystitis.
The condition leads to incomplete evacuation of bladder, leaving behind residual urine in bladder which creates pressure/ heaviness on weakened bladder neck ,thus exerting pain when the bladder is full...& gets relief while urinating & reducing the pressure & start shooting up again when urination is over & residual urine starts stagnating & exerting pressure & pain in u. bladder.
* Clear reports of urine culture & sensitivity test favors the diagnosis of Interstitial cystitis.
* Anther possibility in the circumstances might be Bladder stone sitting od neck of bladder 7 exerting same type of symptoms,
** In this context you need investigations like USG bladder( for bladder stone & residual urine), Cystoscopy to confirm the diagnosis.
You need to consult a Nephrologist for expert advise.After evaluating the gravity he will prescribe suitable medicines like loratadine/ pentoson polysulphate sodium for relief.
2. Now about the bleeding problem you have following thyroid lobectomy .I can think of following possibilities
- Some times blood calcium is lowered after thyroidectomy... which can cause bleeding.
- Changes in thyroid hormone levels in blood can lead to hormonal imbalance & irregular menstruation. Thyroidal estimation would help in diagnosis & the specific treatment.
-At the same time investigations for other causes of such bleeding ( ovarian problem, , PCOD is to be considered.
- continuous bleeding would lead to severe anaemis which would aggravate the problem,
* you have to consult a gynecologist / endocrinologist / Nephrologist & physician as a team to solve your health problem.
Thus with more wide look out to your problems & experts advise would find definite way out from the nagging problems you have.
I hope that helps you.Any follow up query is welcome.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor